MAUDE Adverse Event Report: MAKO SURGICAL CORP. 2-PIN CLAMP- ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. 2-PIN CLAMP- ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 112270
Medical Device Problem Codes Mechanical Problem (1384); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During cutting for a tka made all cuts beside distal and posterior chamfer cut and the femoral array became visibly loose on the posterior chamfer cut.Surgeon and pa believe that the femoral array was properly tightened.Believe malfunction in 1/3 parts (femoral array, side clamp, pin clamp) or all parts.Requesting replacement for all 3 parts.Case was finished robotically and implants fit well.Case type: tka.Surgical delay: approx.16 - 30 minutes.
 
Additional Manufacturer Narrative
Reported event: it was reported that during cutting for a tka, made all cuts beside distal and posterior chamfer cut and the femoral array became visibly loose on the posterior chamfer cut.Surgeon and pa believe that the femoral array was properly tightened.They believe the malfunction in 1/3 parts (femoral array, side clamp, pin clamp) or all parts.Requesting replacement for all 3 parts.Case was finished robotically and implants fit well.Product evaluation and results: product inspection could not be performed as the product was not available for evaluation.Product history review: review of the device history records indicate (b)(4) devices were manufactured under lot no 201743060802 and 200 were accepted into final stock on 06/07/2017, (b)(4) were accepted into final stock on 06/21/2017, and a further (b)(4) device was accepted into final stock on 06/21/2017.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 112270, lot 201743060802 shows no additional complaints related to the failure in this investigation.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no ncs or capas associated with the product and failure mode reported in this event.Device not returned.
 
Event or Problem Description

Brand Name
2-PIN CLAMP- ASSEMBLY
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8706989
Report Number3005985723-2019-00432
Device Sequence Number13951340
Product Code OLO
UDI-Device Identifier00848486015909
UDI-Public00848486015909
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number112270
Device Lot Number201743060802
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;